Quantcast

Stomach Bloating with Carbamazepine (Tegretol) Use


#1

I've been taking Carbamazepine (tegretol) for about a month or so now, 200 mgs. per day. The doctor just told me to go up to 400 mgs. per day but I haven't just yet.

Does it cause anyone else to have bad bloating, stomach distension? I can eat a regular meal and feel as if I've eaten an entire cow, seriously. I'm miserable and am wondering if it's this medicine. UGH!


#2

Can totally relate to the stomach bloating and also feel very full after after a meal, even a light one just as you describe. Thought I was the only one! Have gained some weight with Gabapentin, generic for Neurontin. I take a total of 1200mg 4 times a day now, started with 300mg 3 times a day that had to be upped as it was not strong enough and now, like most of us with TN1 or TN2, I have good and bad days. Have you gained any weight with yours? Am scheduled for the Sphenopalatine Ganglion (SPG) procedure this Wednesday, please pray for me...will post update in a few weeks. Take care, Merry Christmas and a Happy & Healthier New Year to all members.


#3

Hi, ran across your discussion about the Trileptal, I was on it for a year, suffered horrible bloating, distention and was full after a couple of bites. It felt as if the stomach was not able to contract and digest, lost 22 pounds in 4months. Came off this med and s/s got better after a month, but not to completely as I was before this med, my doctor restarted me on this and now back to the same problems after a month, I am weaned off (2 weeks)but still having s/s bloating, upper abdominal pain, would like to know how your symtoms are and if still taking trileptal